MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0113700
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the limited information provided, no conclusion can be made.The cause of the alleged postoperative infections is unknown at this time.Multiple attempts have been made to contact the reporter to request additional information.Infection is a known inherent risk of surgery.Regarding infection the warning section of the instructions-for-use states, "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis." a manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification.Note, the date of implanted is estimated as only the year of implant was provided.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
It was alleged that in 2012 the patient was implanted with a bard pre-shaped mesh.As alleged the patient has been treated for multiple infections since implant.The patient's doctor is culturing and prescribing antibiotics for the infections.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8545294
Report Number1213643-2019-03328
Device Sequence Number2458031
Product Code FTL
UDI-Device Identifier00801741030697
UDI-Public(01)00801741030697
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2015
Device Catalogue Number0113700
Device Lot NumberHUUC1286
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;